Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 12, 2007, 9:47 PM CST for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2007, 9:47 PM CST (03:47 UTC)
- Expired
- Feb 13, 2007, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 12:00 AM CST | FLASH FLOOD | 2 S Starks, LA | WATER OVER SEVERAL ROADS INCLUDING JIM JOHNSON ROAD, VAN METER ROAD AND PPG PLANT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 130348
FFWLCH
LAC011-019-130645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 PM CST MON FEB 12 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 1245 AM CST
* AT 941 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BETWEEN THREE TO FOUR INCHES OF RAIN WILL BE POSSIBLE ACROSS
CALCASIEU AND BEAUREGARD PARISHES.
* LOCATIONS IN THE WARNING INCLUDE FIELDS...CARLYSS...DE QUINCY...
MERRYVILLE...SULPHUR...ORETTA...JUNCTION...SINGER...WESTLAKE...
LAKE CHARLES...MOSS BLUFF... GILLIS...RAGLEY...LONGVILLE...
DE RIDDER...AND LEBLEU SETTLEMENT.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3036 9367 3009 9363 3009 9299 3043 9315
3086 9317 3084 9354
$$
ERICKSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 4:02 PM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Feb 12, 4:02 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CST MON FEB 12 2007
.DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.
SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.
CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.
FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.
&&
.MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 68 38 50 / 100 10 10 10
KBPT 54 66 37 49 / 100 10 10 10
KAEX 54 63 35 47 / 100 10 10 10
KLFT 57 69 39 49 / 100 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
&&
13Hazardous weather outlook, Feb 12, 4:08 AM CST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST MON FEB 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AROUND THE NOON HOUR. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S ALONG THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. K. KUYPER
In the hours before
Local storm report, Feb 12, 7:46 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL SOUR LAKE 30.14N 94.40W
02/12/2007 E0.75 INCH HARDIN TX PUBLIC
OCCURRED AT THE HARDIN JEFFERSON HIGH SCHOOL.
0530 PM TSTM WND DMG 2 E SOUR LAKE 30.14N 94.37W
02/12/2007 HARDIN TX PUBLIC
TREE DOWNED IN PINEWOOD.
&&
BARRYLocal storm report, Feb 12, 8:22 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLASH FLOOD VIDOR 30.13N 94.00W
02/12/2007 ORANGE TX LAW ENFORCEMENT
HIGHWAY 105 IN FRONT OF WAL-MART IS COMPLETELY FLOODED.
&&
BARRYLocal storm report, Feb 12, 8:42 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E0.75 INCH ORANGE TX BROADCAST MEDIA
HAIL CONTINUED ON-AND-OFF FOR 35 MINUTES.
&&
BARRYLocal storm report, Feb 12, 8:48 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E1.00 INCH ORANGE TX PUBLIC
&&
BARRYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:35 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 25 min |
| Feb 12, 9:18 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Feb 12, 10:13 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Feb 12, 11:39 PM CST | Tornado Warning | LCH | Allen | 36 min |
| Feb 13, 12:02 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 43 min |
| Feb 13, 12:19 AM CST | Tornado Warning | LCH | Evangeline | 26 min |
| Feb 13, 12:39 AM CST | Tornado Warning | LCH | Vermilion | 36 min |
| Feb 13, 12:47 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 58 min |
| Feb 13, 12:50 AM CST | Tornado Warning | LCH | Iberia | 40 min |
| Feb 13, 1:00 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 30 min |
| Feb 13, 1:15 AM CST | Tornado Warning | LCH | Vermilion | 30 min |
| Feb 13, 1:27 AM CST | Severe Thunderstorm Warning | LCH | Acadia | 63 min |
| Feb 13, 1:29 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin | 31 min |
| Feb 13, 1:44 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 61 min |
| Feb 13, 1:49 AM CST | Special Marine Warning | LCH | 56 min | |
| Feb 13, 1:52 AM CST | Tornado Warning | LCH | Saint Martin | 38 min |
| Feb 13, 2:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Feb 13, 3:29 AM CST | Tornado Warning | LCH | St. Mary | 31 min |
| Feb 13, 3:37 AM CST | Special Marine Warning | LCH | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.